Alert archive / Oregon / High Wind Watches in 2011

High Wind Watch 10, NWS Medford, OR

December 26, 20116 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this high wind watch at Dec 26, 2011, 2:14 AM PST for 6 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Dec 28, 2011, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 2:14 AM PST (10:14 UTC)
In effect from
Dec 28, 2011, 1:00 PM PST
Expired
Dec 27, 2011, 10:00 AM PST
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 52 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WWUS76 KMFR 261014
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
214 AM PST MON DEC 26 2011

CAZ082-083-085-ORZ021-022-027-030-031-270015-
/O.NEW.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
SOUTH CENTRAL OREGON CASCADES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
214 AM PST MON DEC 26 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* WINDS...SUSTAINED WINDS IN EXCESS OF 40 MPH AND GUSTS AROUND 60
  MPH ARE POSSIBLE

* TIMING...WINDS INCREASE AHEAD OF THE COLD FRONT
  WEDNESDAY...PEAKING WEDNESDAY EVENING...THEN DECREASING AS THE
  FRONT MOVES INLAND BY LATE THURSDAY MORNING.

* LOCATIONS INCLUDE: FROM GOLD BEACH TO CAPE ARAGO.

* IMPACTS...MODERATE TO HEAVY RAIN WILL ACCOMPANY THE
  WINDS...POSSIBLY CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$
SVEN
4 follow-up statements
954 
WWUS76 KMFR 261040 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
238 AM PST MON DEC 26 2011

CAZ082-083-085-ORZ021-022-027-030-031-270100-
/O.COR.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
SOUTH CENTRAL OREGON CASCADES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
238 AM PST MON DEC 26 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* WINDS...SUSTAINED WINDS IN EXCESS OF 40 MPH AND GUSTS AROUND 60
  MPH ARE POSSIBLE.

* TIMING...WINDS INCREASE AHEAD OF THE COLD FRONT
  WEDNESDAY...PEAKING WEDNESDAY EVENING...THEN DECREASING AS THE
  FRONT MOVES INLAND BY LATE THURSDAY MORNING.

* LOCATIONS INCLUDE: FROM GOLD BEACH TO CAPE ARAGO...AND PORTIONS
  OF KLAMATH...EASTERN SISKIYOU...MODOC AND LAKE COUNTIES

* IMPACTS...MODERATE TO HEAVY RAIN WILL ACCOMPANY THE
  WINDS...POSSIBLY CAUSING POWER OUTAGES ALONG THE COAST. HIGH
  PROFILE VEHICLES WILL ALSO BE AFFECTED...ESPECIALLY ON THE COAST
  AND NEAR PAISLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED
WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY
OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
SVEN
536 
WWUS76 KMFR 262141
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
141 PM PST MON DEC 26 2011

CAZ082-083-085-ORZ021-022-027-030-031-271100-
/O.CON.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
SOUTH CENTRAL OREGON CASCADES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
141 PM PST MON DEC 26 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* WINDS...SUSTAINED WINDS IN EXCESS OF 40 MPH AND GUSTS AROUND 60
  MPH ARE POSSIBLE. HIGHER GUSTS ARE POSSIBLE OVER THE CASCADES. 

* TIMING...WINDS INCREASE AHEAD OF THE COLD FRONT WEDNESDAY... 
  PEAKING WEDNESDAY EVENING...THEN DECREASING AS THE FRONT 
  MOVES INLAND BY LATE THURSDAY MORNING.

* LOCATIONS INCLUDE: FROM GOLD BEACH TO CAPE ARAGO...AND 
  PORTIONS OF KLAMATH...EASTERN SISKIYOU...MODOC AND LAKE 
  COUNTIES 

* IMPACTS...MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS... 
  POSSIBLY CAUSING POWER OUTAGES ALONG THE COAST. HIGH PROFILE 
  VEHICLES WILL ALSO BE AFFECTED...ESPECIALLY ON THE COAST AND 
  NEAR PAISLEY IN LAKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED
WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY
OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
538 
WWUS76 KMFR 271108
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
308 AM PST TUE DEC 27 2011

ORZ021-272215-
/O.NEW.KMFR.HW.W.0013.111228T0000Z-111228T1200Z/
/O.CON.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
SOUTH CENTRAL OREGON COAST-
308 AM PST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING. 

* WINDS...SUSTAINED WINDS IN EXCESS OF 40 MPH AND GUSTS AROUND 60
  MPH ARE EXPECTED THIS EVENING THROUGH TOMORROW MORNING.  

* TIMING...WINDS INCREASE WITH A WARM FRONT THIS EVENING AND
  CONTINUE OVERNIGHT. STRONG WINDS ARE POSSIBLE AGAIN AHEAD OF
  A COLD FRONT WEDNESDAY THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: MAINLY THE CAPES...HEADLANDS AND EXPOSED
  TERRAIN ALONG THE IMMEDIATE COAST.

* IMPACTS...MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS...
  POSSIBLY CAUSING POWER OUTAGES ALONG THE COAST. HIGH PROFILE
  VEHICLES WILL ALSO BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ082-083-085-ORZ022-027-030-031-272215-
/O.CON.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON CASCADES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
308 AM PST TUE DEC 27 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* WINDS...SUSTAINED WINDS IN EXCESS OF 40 MPH AND GUSTS AROUND 
  60 MPH ARE POSSIBLE. HIGHER GUSTS ARE POSSIBLE OVER THE 
  CASCADES. 

* TIMING...WINDS INCREASE AHEAD OF THE COLD FRONT WEDNESDAY... 
  PEAKING WEDNESDAY EVENING...THEN DECREASING AS THE FRONT 
  MOVES INLAND BY LATE THURSDAY MORNING.

* LOCATIONS INCLUDE: PORTIONS OF KLAMATH...EASTERN
  SISKIYOU...MODOC AND LAKE COUNTIES...ESPECIALLY HIGHER TERRAIN. 

* IMPACTS...HIGH PROFILE VEHICLES MAY ALSO BE AFFECTED BY GUSTY
  AND ERRATIC WINDS...ESPECIALLY NEAR PAISLEY IN LAKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED
WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY
OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WRIGHT
876 
WWUS76 KMFR 271800
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1000 AM PST TUE DEC 27 2011

ORZ021-280200-
/O.CAN.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
/O.EXT.KMFR.HW.W.0013.111228T0000Z-111229T0200Z/
SOUTH CENTRAL OREGON COAST-
1000 AM PST TUE DEC 27 2011

...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM PST WEDNESDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 PM PST WEDNESDAY. 

* WINDS...SUSTAINED WINDS IN EXCESS OF 40 MPH AND GUSTS AROUND 60
  MPH ARE EXPECTED FROM LATE THIS AFTERNOON INTO WEDNESDAY EVENING.

* TIMING...WINDS INCREASE WITH A WARM FRONT THIS AFTERNOON AND
  CONTINUE THIS EVENING. WINDS WILL BRIEFLY DIMINISH LATE TONIGHT
  THEN STRONG WINDS ARE EXPECTED AGAIN AHEAD OF A COLD FRONT
  WEDNESDAY INTO WEDNESDAY EVENING.

* LOCATIONS INCLUDE: MAINLY THE CAPES...HEADLANDS AND EXPOSED 
  TERRAIN ALONG THE IMMEDIATE COAST.

* IMPACTS...MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS... 
  POSSIBLY CAUSING POWER OUTAGES ALONG THE COAST. HIGH PROFILE 
  VEHICLES WILL ALSO BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ082-083-085-ORZ022-027-030-271900-
/O.CAN.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON CASCADES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
1000 AM PST TUE DEC 27 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS WILL INCREASE TODAY AND BE GUSTY TONIGHT THROUGH WEDNESDAY NIGHT.
BUT WIND SPEEDS ARE NOT EXPECTED TO REACH WARNING LEVELS.

$$

ORZ031-280200-
/O.UPG.KMFR.HW.A.0010.111228T2100Z-111229T1500Z/
/O.NEW.KMFR.WI.Y.0025.111228T0400Z-111229T1200Z/
CENTRAL AND EASTERN LAKE COUNTY-
1000 AM PST TUE DEC 27 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60
  MPH ARE EXPECTED.

* TIMING...SOUTHWEST WINDS BECOME STRONG THIS EVENING...PEAK
  WEDNESDAY AFTERNOON INTO THE EVENING...THEN DECREASE BEHIND A
  COLD FRONT ON THURSDAY MORNING.

* LOCATIONS INCLUDE: PORTIONS OF LAKE COUNTY...ESPECIALLY HIGHER
  TERRAIN. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE AFFECTED BY GUSTY AND
  ERRATIC WINDS...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND
  SILVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED
WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY
OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&


$$

DW

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 25, 9:17 PM PST, 4 hours 57 minutes earlier.

Area forecast discussion, Dec 25, 9:17 PM PST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
917 PM PST SUN DEC 25 2011

.UPDATE...
AN UPDATE TO THE FORECAST FOR TONIGHT THROUGH TOMORROW MORNING HAS
BEEN SENT TO ADJUST LOW TEMPERATURES DOWN ON SOME OF THE WEST
SIDE AND TO ADD AREAS AND PATCHES OF FOG AND FREEZING FOG.

&&

.DISCUSSION...
ODOT IN GRANTS PASS AS WELL AS A SPOTTER HAVE REPORTED SOME BLACK
ICE ON ROADWAYS OF JOSEPHINE COUNTY. THIS HAS FORMED DUE TO SOME
MEASURABLE RAINFALL FROM THIS AFTERNOON COMBINING WITH COLD GROUND
CONDITIONS...MOSTLY IN SHADY SPOTS...THAT HAVE DEVELOPED DURING
OUR LONG SPELL OF COLD NIGHTS WITH STRONG VALLEY INVERSIONS.
RELATIVE HUMIDITIES ARE NEAR 100 PERCENT IN JOSEPHINE COUNTY WITH
SUBFREEZING TO NEAR FREEZING TEMPERATURES...WHICH WILL LEAD TO THE
POTENTIAL OF FROST ADHERING TO THE ROADWAYS AND SIDEWALKS.

ADDITIONALLY...OTHER PORTIONS OF THE WEST SIDE TO INCLUDE JACKSON
AND DOUGLAS COUNTY...AND THE COASTAL VALLEYS WILL SEE A SIMILAR
THREAT OF FOG AND SLICK SPOTS DEVELOPING TONIGHT. A SHORT TERM
FORECAST WAS ISSUED EARLIER FOR THIS. SOME CIRRUS OF VARYING
THICKNESS IS EVIDENT ON THE SATELLITE IMAGERY THIS EVENING WHICH
WILL CAUSE FROST AND FOG FORMATION TO VARY GREATLY IN TIME AND
SPACE OVERNIGHT. THE BOTTOM LINE IS THAT WITH HIGH HUMIDITIES AND
SOME RECENT RAINFALL LOW CLOUDS AND SOME FOG WILL BE AROUND
LEADING TO SOME POTENTIAL SLICK CONDITIONS THROUGH THE MORNING.

&&

.AVIATION...
AREAS OF FOG ARE DEVELOPING ON THE COAST AND ARE LIKELY TO CONTINUE
THROUGH THE MORNING. ADDITIONALLY A MIX OF LIFR FOG TO MVFR
CEILINGS ARE LIKELY TO DEVELOP IN THE WEST SIDE VALLEYS OVERNIGHT
PERSISTING THROUGH MONDAY MORNING. FOG AND LOW CLOUDS ARE LIKELY TO
BE DISRUPTED AT TIMES DUE TO INTERVALS OF HIGH CLOUDS MOVING
THROUGH. VFR IS EXPECTED ALL AREAS SUNDAY AFTERNOON EXCEPT
POSSIBLY IN THE UMPQUA BASIN FROM ABOUT ROSEBURG NORTHWARD...WHERE
MVFR MAY PERSIST THROUGH THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 201 PM PST SUN DEC 25 2011/

DISCUSSION...A DRY COLD FRONT IS MOVING ACROSS THE EASTSIDE AT
THIS TIME ACCOMPANIED BY GUSTY WINDS ESPECIALLY OVER THE HIGHER
EXPOSED ELEVATIONS. PRECIPITATION WITH THE FRONT WAS ALMOST
ENTIRELY LIMITED TO THE COAST AND COASTAL MOUNTAINS. A FLAT AND
TEMPORARY RIDGE WILL BUILD ACROSS OUR AREA TONIGHT AND HALF OF
MONDAY. BY LATE MONDAY THE NEXT IN A SERIES OF OCCLUDED FRONTS
WILL REACH THE COAST AND MOVE INLAND. THIS SYSTEM...THOUGH WETTER
THAN TODAY'S SYSTEM...WILL ONLY PRODUCE LIGHT AMOUNTS OF
PRECIPITATION FROM THE CASCADES WESTWARD AND NORTH OF THE
CALIFORNIA BORDER. A STRONGER SYSTEM WILL FOLLOW ON ITS HEALS
LATER TUESDAY AND WEDNESDAY. THIS SYSTEM WILL HAVE GOOD JET
SUPPORT AND A LONG FETCH OF MOISTURE. IT WILL INITIALLY PRODUCE
HIGH-END GALES IN OUR COASTAL WATERS AND AREAS OF MODERATE TO
HEAVY RAIN NEAR THE COAST. AS IT MOVES INLAND EARLY WEDNESDAY RAIN
AND VERY HIGH ELEVATION SNOW SHOULD SPREAD EAST OF THE CASCADES
AND ENVELOP OUR 2 CALIFORNIA COUNTIES. A STATIONARY FRONT WILL
THEN DRAPE ITSELF ACROSS OUR AREA NEAR THE OREGON-CALIFORNIA
BORDER RESULTING IN RAIN AT TIMES WEDNESDAY THROUGH FRIDAY.

BEYOND FRIDAY OUR NUMERIC MODELS PRESENT A NUMBER OF SOLUTIONS.
THIS LEADS TO LOW CONFIDENCE IN THE DETAILS BUT IT SEEMS LIKELY THAT THE
JET STREAM WILL LIFT TO THE NORTH A BIT RESULTING IN SOME DRY
PERIODS NEXT WEEKEND. ENOUGH UNCERTAINTY EXISTS THAT THE FORECAST
WILL CONTINUE TO SHOW A CHANCE OF SHOWERS NEARLY EVERYWHERE ALONG WITH
HIGH SNOW LEVELS. THE PROBABILITY OF MEASURABLE PRECIPITATION HOWEVER
WILL BE LESS THAN 50% EXCEPT ALONG THE COAST...OVER COASTAL
MOUNTAINS AND ACROSS THE UMPQUA BASIN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...GALE WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT FOR
     PZZ350-356-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM MONDAY TO 4 AM PST
     TUESDAY FOR PZZ350-356-376.
     HAZARDOUS SEAS WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR PZZ350-356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
     FOR PZZ350-356-376.
     GALE WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM TO 10 PM PST MONDAY FOR
     PZZ370.
     HAZARDOUS SEAS WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY
     NIGHT FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST MONDAY
     FOR PZZ370.

BTL/DDG
Hazardous weather outlook, Dec 25, 3:19 AM PST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
319 AM PST SUN DEC 25 2011

ORZ023-024-026-029>031-251800-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
319 AM PST SUN DEC 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

THE AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. PLEASE SEE THE LATEST WEATHER MESSAGE FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO OTHER SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:03 AM PSTHazardous Seas WarningMFR3 days
Dec 26, 3:13 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas11 hr

Nearby

High Wind Watches in Oregon, 2011High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.